Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What is the treatment for high tempratuere due to bi-lateral bronchitis?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
I'm XXXX and it seems I have I have bi-lateral bronchitis and also lupus. I am 70 yrs. old and don't have asthma. I take Ariva (Luflunomide) for the lupus which I stopped in order to give the anti-biotic time to work. The anti-biotic is Clarithromycin and I take 2 twice daily 250mg. I have now taken this for over 4 days and still have a temp. over 100 and don't feel too good. I hope you get this because I'm emailing from Toronto and a lot of Walk-ins and my Dr's office are still closed for Christmas/no power. Thanks for your help. XXXXXXX
Posted Thu, 16 Jan 2014 in Lung and Chest disorders
Answered by Dr. Jorge Brenes-Salazar 19 minutes later
Brief Answer: Rule out influenza Detailed Answer: Dear XXXXXXX Greetings from MN. You do seem to have an active respiratory infection, and you are more susceptible to these given your immunesupressant drugs. You have been on a good antibiotic for bacterial respiratory infections for a few days without a response, thus I think that you should be seen and examined by a provider, since it may be a different type of respiratory infection; I would be particularly worried about Influenza, as you know, it is clearly starting to increase exponentially now for the season, we have had 100 hospitalized documented cases so far in MN. Even if you had the flu shot, you may still be at risk. Given your clear explanation and medical history, you should get some priority in triage to be seen Hope that is helpful, wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN
Above answer was peer-reviewed by
Follow-up: What is the treatment for high tempratuere due to bi-lateral bronchitis? 1 hour later
Thanks for a clear answer. Is it reasonable to expect to feel better after 4 days on the anti-biotic? I will get another influenza shot once this is over. I had the first shot in October. Should I be worried about the fever? My husband tells me I have been sick since 9th Dec. which I have no trouble believing. Thanks for your advice. XXXXXXX
Answered by Dr. Jorge Brenes-Salazar 12 minutes later
Brief Answer: Probably by then Detailed Answer: Dear XXXXXXX Thanks for the follow up. Usually, most antibiotic courses will last 7 days, so by half of it (3-4 days) most patients have noticed improvement, if indeed it is bacterial infection or if indeed it is the right medication. The fever by itself is an indicator of active infection, so again has to be taken into that context. High fevers over 39 C are more worrisome however. Wish you a speedy recovery and a happy new year, Dr Brenes-Salazar MD Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor